Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2018, 4:49 PM CDT for Parmer County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2018, 4:49 PM CDT (21:49 UTC)
- Expired
- Apr 29, 2018, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 73 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:55 PM CDT | HAIL 1 | 5 Wnw Bovina, TX | GRASS FIRES STARTED ON CNTY RD 8 NE OF FARWELL & CNTY RD B NEAR RHEA |
| Apr 29, 5:55 PM CDT | HAIL 1 | 5 Wnw Bovina, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
322
WUUS54 KLUB 292149
SVRLUB
TXC369-292245-
/O.NEW.KLUB.SV.W.0002.180429T2149Z-180429T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
449 PM CDT SUN APR 29 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Western Parmer County in the Panhandle of Texas...
* Until 545 PM CDT
* At 448 PM CDT, a severe thunderstorm was located near Farwell, or
11 miles northeast of Clovis, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Friona, Bovina, Farwell, Oklahoma Lane and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10272 3463 10267 3442 10277 3431 10304
3475 10304
TIME...MOT...LOC 2148Z 245DEG 18KT 3448 10302
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
814
WWUS54 KLUB 292212
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
512 PM CDT SUN APR 29 2018
TXC369-292245-
/O.CON.KLUB.SV.W.0002.000000T0000Z-180429T2245Z/
Parmer TX-
512 PM CDT SUN APR 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN PARMER COUNTY...
At 512 PM CDT, a severe thunderstorm was located 7 miles southwest
of Bovina, or 13 miles northeast of Clovis, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona, Bovina, Farwell, Oklahoma Lane and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10272 3463 10267 3442 10277 3431 10304
3475 10304
TIME...MOT...LOC 2212Z 250DEG 11KT 3448 10299
HAIL...1.25IN
WIND...60MPH
$$487
WWUS54 KLUB 292231
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
531 PM CDT SUN APR 29 2018
TXC369-292245-
/O.CON.KLUB.SV.W.0002.000000T0000Z-180429T2245Z/
Parmer TX-
531 PM CDT SUN APR 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN PARMER COUNTY...
At 531 PM CDT, a severe thunderstorm was located 5 miles southwest
of Bovina, or 14 miles east of Clovis, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona, Bovina, Farwell, Oklahoma Lane and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10272 3463 10267 3442 10277 3431 10304
3475 10304
TIME...MOT...LOC 2231Z 244DEG 10KT 3449 10297
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:15 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 29, 2:15 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 215 PM CDT Sun Apr 29 2018 .DISCUSSION... This afternoon and evening will bring the first round of several possible rounds of thunderstorms the area will see this week. SW flow aloft has established itself over the area ahead of an upper level trough currently located across the Pacific Northwest as surface dewpoints have started to climb. This afternoon's storm development looks on track. As the upper trough pushes eastward heights will begin to fall and a surface lee side trough will develop. This combined with the available moisture should help storms form along the dryline in NM and track downstream into the South Plains. Soundings continue to show MUCAPE values still registering near 1400 J/Kg with surface to 6km shear near 35 kts. DCAPE values are over 1200 J/kg with a decent inverted V signature along with steep lapse rates. As daytime heating and mixing occur thunderstorms should begin to strengthen. Bottom lime is some storms could become strong to severe and the ones that do could be accompanied by large hail and strong wind gusts. Dry lightning strikes can't be ruled out either. After sunset storms will begin to weaken. Tomorrow, SW flow aloft will continue as the upper low drops down the Cali coast and and begins to move eastward. At the surface, return flow from the Gulf should keep dew points in the mid to upper 50s overnight tonight into tomorrow. By tomorrow afternoon the dryline will establish itself slightly further east into the FA. Thus, the best chances for thunderstorm development will be across the central South Plains. Parameters suggest that if storm develop they could become severe. MUCAPES could get over 2000 J/Kg with Bulk Shear values near 35 kts and STP values near 1.7. However, this comes with a few caveats...progged soundings are showing a capped environment during much of the morning tomorrow due to low level clouds developing near and east of the dryline during the morning hours tomorrow. If the clouds develop too far west the convective temp might be hard to achieve tomorrow or temps won't be reached until the latter part of the afternoon when full daytime heating has taken place. Also, the best lift will be available during the latter part of the afternoon and evening. This will make for a very short window for storms to develop and organize tomorrow afternoon. Have continued current POP trend given the uncertainty in development and timing. Tweaks to the forecast will still need to be made as the pattern progresses. Tuesday and Wednesday as the upper level low gets closer to the CWA gradients will tighten and southwesterly flow aloft will increase. This will make it hard for the dryline to retreats too far westward both days. Thus, thunderstorm activity will mostly likely be limited to the Rolling Plains both Tuesday and Wednesday. West of the dryline high temps and surface winds will increase while RH values fall. This will reintroduce fire weather concerns for both afternoons across the South Plains. Overnight both nights the dryline will slosh westward as lift from the upstream upper low pushes across the area resulting in the possibility of nocturnal thunderstorms mainly across the Rolling Plains. Thunderstorm chances end Thursday into early Friday morning as the upper low ejects northeastward and a cool front moves across the area. The latter part of next weekend into the start of the following week currently looks dry and breezy. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 28/99
Hazardous weather outlook, Apr 29, 11:34 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1134 AM CDT Sun Apr 29 2018 TXZ021>044-301645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1134 AM CDT Sun Apr 29 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible this afternoon through evening across the western South Plains, generally along and west of a Tulia to Tahoka line. A few of these storms will become severe with hail up to 1.5 inches in diameter and damaging wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday The dryline will move back and forth across the region Monday through Thursday. Along and east of the dryline, the potential for severe weather will exist. Monday, the threat will be across the central South Plains, then in the Rolling Plains Tuesday and Wednesday. West of the dryline, critical fire weather conditions are expected Monday through Thursday due to low relative humidity values, dry fuels, and strong south to southwesterly winds in the 20 to 30 mph range. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon through evening across portions of the South Plains.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 60 min |
| Apr 29, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.